Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    What's Next?
    avatar
    hkg24 posted:
    I had optic neuritis and an irregular MRI in 2000 and for nearly 11 years, I was symptom-free. Officially diagnosed with MS, I have been taking Copaxone since September 2011. Just before I started on the med, I had an episode with my left hand. I had strength but no mobility. I couldn't type or put my hair in a pony tail, etc. Then, after I started taking the Copaxone, I have had pins and needles for close to 6 months. The pins and needles go from my waist to my toes. Couple that with numbness I have since 2007 from Cauda Equina Syndrome (CES) in my genital area, butt, etc., and I am not a happy camper. Does anyone else out there present with the same or similar syptoms? Curious if my nerves will ever grow back from the CES or the MS.
    Reply
     
    avatar
    bwh2006 responded:
    yes my syptoms started with my feet and legs i got out of bed and they were numb and pins and needles that was 2010 and thats when the dr. told me in october of 2010and that i have ms and the numbness and pins and needles are still with me today.and i have the numbness around my waist still with me today
     
    avatar
    hackwriter responded:
    Dear hkg,

    In regard to MS, nerve damage is irreversible. The Central Nervous System does try to find other pathways to send signals so we can keep functioning, but it is a broken system; scar tissue and inflammation can cause permanent numbness, paralysis, muscle spasticity, weakness and tingling nevertheless. If symptoms persist for more than a few months, they are likely going to be permanent.

    My own numbness, weakness and tingling is permanent, they worsen in hot, humid weather and return to baseline in a more comfortable environment.

    Anti-seizure meds such as gabapentin and Lyrica can help relieve neuropathic pain and those pins and needles sensations.

    Science is working to develop medications that perform myelin repair, but this technology is still in the development stage.


    Kim
     
    avatar
    hkg24 replied to bwh2006's response:
    Thanks for sharing. I guess we're all in it together.
     
    avatar
    hkg24 replied to hackwriter's response:
    Kim: thank you for replying. I guess I was grasping at straws as my neurologist basically told me the same thing, that the nerves are dead and aren't coming back. It's just hard to grasp sometimes. I appreciate your insight and I will continue living life as best I can and I will try not to let the bad interfere with the good.
    Have a good day and weekend.
    Heidi


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.